Virginia, 2011Hail and Damaging Winds in Virginia, March 21, 2011
March 21, 2011 · NWS LWX · 4 events in 3 counties and zones
A warm front passed through the region on the 21st. Limited instability developed behind the front due to a southwest flow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front passed through the region on the 21st. Limited instability developed behind the front due to a southwest flow. An upper-level disturbance tracked through the area during this time to combine with the instability, bringing a few showers and thunderstorms. A few thunderstorms did produce damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 21, 2:10 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 21, 2:10 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT MON MAR 21 2011
.SYNOPSIS...
A COLD FRONT WILL SAG SOUTH OF THE AREA OVERNIGHT...AND STALL ACROSS
SOUTH CENTRAL VIRGINIA THROUGH MID-WEEK. ON WEDNESDAY...A WAVE OF
LOW PRESSURE WILL MOVE EAST ALONG THE OLD FRONT. HIGH PRESSURE
RETURNS TO THE MID ATLANTIC LATE THURSDAY INTO EARLY SATURDAY. THE
NEXT COLD FRONT IS EXPECTED TO CROSS THE AREA DURING THE LATTER PART
OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
CWA NOW IN WARM SECTOR AS OF 19Z...WITH WARM FRONT ACROSS SOUTHERN
PA. TEMPS HAVE REBOUNDED INTO 70S ACROSS WV AND VA...WITH L60S OVER
MD...WHERE SKIES HAVE BEEN MORE OVERCAST. SO FAR CONVECTION OVER
WEST VIRGINIA HAS NOT PROGRESSED EAST OF ALLEGHENY FRONT...AS DRIER
MORE STABLE AIR RESIDES ACROSS MID-ATLANTIC. THAT MAY CHANGE THIS
EVENING AS SHORTWAVE TROUGH AND UPPER VORT MAX CURRENTLY DEPICTED ON
WV LOOP ACROSS OHIO MIGRATES OVER THE AREA. BEST INSTABILITY WILL BE
OVER SWRN HALF OF CWA...BUT AS BOUNDARY OVER PA SAGS SO TOWARD MASON
DIXON LINE...BEST LLVL CONVERGENCE ACROSS NRN CWA. THEREFORE CHC
POPS...SHWRS AND TSTMS WARRANTED AREAWIDE. AFTER UPPER DISTURBANCE
PASSES EAST BY MIDNIGHT...ANY REMAINING PRECIPITATION WILL
DIMINISH...AND REMAIN SOUTH OF THE SURFACE COLD FRONT THAT WILL
SLOWLY MOVE SOUTH OF THE CWA BY TOMORROW MORNING. ANY CONVECTION
THAT FIRES THIS EVENING WILL HAVE ABOUT 500J/KG CAPE IN ITS
ENVIRONMENT...AND SHEAR IS SUFFICIENT TO ALLOW FOR ACTIVITY TO
DEVELOP INTO ORGANIZED CLUSTERS. WITH WBZ QUITE LOW AND STEEP LAPSE
RATES...HAIL IN ADDITION TO GUSTY WINDS CANT BE RULED OUT. MINIMA
TONIGHT WILL BE WARMER THAN AVERAGE...RANGING FROM L40S ACROSS
NORTHERN MD TO MID 50S NEAR CHARLOTTESVILLE.
THE UPPER FLOW THAT WILL HAVE BECOME NORTHWEST OVERNIGHT ON THE
HEELS OF THE SHORTWAVE TROUGH WILL REALIGN IN A SOUTHWESTERLY
DIRECTION TOMORROW AS ANOTHER TROUGH DEEPS OVER THE MISSISSIPPI
VALLEY. MOISTURE WILL OVERRIDE THE RELATIVELY COOL STABLE BOUNDARY
LAYER ACROSS THE CWA...HIGH PRESSURE ACROSS SE CANADIAN SENDS NORTH
WINDS INTO THE REGION. THE SURFACE BOUNDARY WILL STALL JUST S/W OF
AREA...AND MAY MEANDER ACROSS PORTIONS OF THE SHENANDOAH VALLEY AND
CENTRAL FOOTHILLS DURING THE AFTERNOON. TIGHT THERMAL GRADIENT IN
THIS VICINITY MAKES MAXIMA FORECAST QUITE CHALLENGE. SOUTH OF THE
BOUNDARY TEMPERATURES SHOULD EASILY REACH 70S...WHEREAS FURTHER
NORTH...READINGS SHOULD HOLD IN THE 50S AND LOW 60S. SHOWER CHANCES
WILL BE CONFINED TO SOUTHWEST ZONES FOR MOST OF THE DAY...BUT
ISENTROPIC LIFT WILL TRIGGER SHOWERS TO SPREAD NORTH AND EAST TOWARD
THE BLUE RIDGE DURING THE AFTERNOON. ISOLATED THUNDERSTORMS CANT BE
RULED OUT NEAR THE SURFACE BOUNDARY/CONVERGENCE MAXIMUM.
COASTAL FLOOD THREAT HAS ENDED WITH MIDDAY HIGH TIDES. SOUTH WINDS
ARE STILL AIDING IN ELEVATED WATER LEVELS...AND POSITIVE ANOMALIES
OF 1 FOOT OR SO WILL PERSIST UNTIL THE FRONT MOVES IN TONIGHT.
ANOMALIES OF THIS MAGNITUDE WILL NOT BE SUFFICIENT FOR MINOR COASTAL
FLOODING...AND NORTHWEST WINDS BEHIND THE FRONT WILL ALLOW LEVELS TO
RETURN TO NORMAL BY TOMORROW MORNING.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
STALLED FRONTAL BOUNDARY BEGINS TO LIFT NORTHWARD ACROSS CENTRAL
VIRGINIA OVERNIGHT TUESDAY AS SURFACE LOW PRESSURE MOVES INTO THE
MID MISSISSIPPI RIVER VALLEY. THE WAVE OF LOW PRESSURE WILL CONTINUE
TO MOVE EAST ALONG THE BOUNDARY WEDNESDAY AFTERNOON...AND OFFSHORE
OVERNIGHT.
FORECAST POPS/TEMPS ALL DEPENDENT UPON HOW FAR NORTH THE WARM FRONT
MAKES IT INTO THE CWFA. WILL BE A DIFFICULT FORECAST. THERE ARE SOME
SLIGHT DIFFERENCES IN THE MODELS ON HOW FAR THE WARM FRONT MAKES IT
NORTH...WITH THE NAM HOLDING THE COOLER AIR IN ACROSS THE NE CWFA
THE LONGEST. HAVE TAKEN A BLEND OF GUIDANCE. THERE COULD BE AS MUCH
AS A TEN DEGREE DIFFERENCE IN TEMPS ON EITHER SIDE OF THE
BOUNDARY...AND THERE WILL BE A TIGHT GRADIENT. IN ADDITION...BETTER
INSTABILITY EXPECTED SOUTH OF THE STALLED FRONT. HAVE TRIED TO
REFLECT THIS IN THE WX TYPE FOR WEDNESDAY AFTERNOON...WITH THE BEST
CHANCES OF THUNDER ACROSS THE SOUTHERN CWFA.
RAIN WILL DIMINISH OVERNIGHT WEDNESDAY...WITH THE EXCEPTION OF A FEW
SHOWERS ALONG THE WESTERN SLOPES OF THE ALLEGHENY MTNS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
FRONT SHOULD BE WELL SOUTH OF THE CWFA BY EARLY THURSDAY...WITH HIGH
PRESSURE RETURNING THROUGH THE EARLY WEEKEND. THE NEXT FRONTAL
SYSTEM EXPECTED DURING THE LATTER PART OF THE WEEKEND INTO EARLY
NEXT WEEK.
WENT SLIGHTLY ABOVE HPC GUIDE FOR MIN TEMPS SATURDAY AND SUNDAY.
EASTERLY FLOW AND MOSTLY CLOUDY SKIES SHOULD HELP MIN TEMPS TO
REMAIN WARMER.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CB GROUP IN ALL TAFS FROM 20-2Z THIS EVENING...AS POP IS ABOUT 30.
SOUTHWEST WINDS WILL BECOME NORTHWEST OVERNIGHT AS A COLD FRONT
SLIPS THROUGH THE AREA. CEILINGS SHOULD GENERALLY REMAIN ABOVE
MVFR/VFR THRESHOLD TONIGHT...THOUGH THERE IS A RISK OF 2-3 KFT
STRATUS CLOSER TO SUNRISE. NO RESTRICTIONS ANTICIPATED
TOMORROW...AND NORTH WINDS WILL CONTINUE.
SUB VFR CONDITIONS EXPECTED TUESDAY NIGHT INTO WEDNESDAY AS LOW
PRESSURE MOVES ACROSS THE MID ATLANTIC. NO CIG/VSBY RESTRICTIONS
EXPECTED THURSDAY INTO SATURDAY.
&&
.MARINE...
SOUTHWEST FLOW IS STRONG ENOUGH TO WARRANT SMALL CRAFT ADVISORY INTO
THE EVENING. A COLD FRONT SHIFTS WINDS TO THE NORTHWEST AND ENDS 20
KT GUSTS AFTER MIDNIGHT. DEPENDING ON STRENGTH OF HIGH PRESSURE TO
THE NORTH AND SOUTHWARD PROGRESS OF THE FRONT BY TOMORROW...NORTH
WIND GUSTS TO NEAR SMALL CRAFT ADVISORY THRESHOLDS MAY BE REALIZED.
AT THE MOMENT CONFIDENCE NOT HIGH ENOUGH TO RAISE HEADLINES.
SE FLOW EXPECTED TO STRENGTHEN AHEAD OF A LOW PRESSURE SYSTEM
WEDNESDAY AFTERNOON...SMALL CRAFT CONDITIONS ARE POSSIBLE. IN
ADDITION...BEHIND THE LOW PRESSURE SYSTEM ON THURSDAY N/NW WINDS
EXPECTED TO CHANNEL DOWN THE BAY WITH GUSTS AROUND 25 KT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
535-536.
&&
SBK/LISTEMAAHazardous weather outlook, Mar 21, 2:09 PM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT MON MAR 21 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
309 PM EDT MON MAR 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON. THE SMALL CRAFT ADVISORY
REMAINS IN EFFECT THIS EVENING FOR THE MARYLAND CHESAPEAKE BAY
SOUTH OF POOLES ISLAND AND THE LOWER TIDAL POTOMAC RIVER.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME THUNDERSTORMS
COULD PRODUCE DAMAGING WIND GUSTS AND HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE TIDAL
POTOMAC AND MARYLAND CHESAPEAKE BAY WEDNESDAY AFTERNOON. A SMALL
CRAFT ADVISORY IS LIKELY TO BE NEEDED FOR THURSDAY INTO THURSDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-221015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
309 PM EDT MON MAR 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME
THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE WARRANTED THIS AFTERNOON.
SBK
In the hours before
Special weather statement, Mar 21, 4:34 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
534 PM EDT MON MAR 21 2011
VAZ027-WVZ055-212215-
SHENANDOAH VA-HARDY WV-
434 PM CDT MON MAR 21 2011
...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH AND HARDY COUNTIES...
AT 434 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF LOST RIVER TO JEROME...
MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE MCCAULEY...HARMONY...EDINBURG...PERRY...
WOODSTOCK...KINGS CROSSING...MAURERTOWN...SEVEN FOUNTAINS...TOMS
BROOK AND FISHERS HILL.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3907 7880 3901 7837 3894 7833 3877 7849
3873 7858 3881 7878 3901 7893
TIME...MOT...LOC 2134Z 279DEG 35KT 3900 7881 3886 7871
GMSSpecial weather statement, Mar 21, 5:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT MON MAR 21 2011
VAZ027-029-030-040-212245-
PAGE VA-RAPPAHANNOCK VA-WARREN VA-SHENANDOAH VA-
607 PM EDT MON MAR 21 2011
...STRONG THUNDERSTORMS TO AFFECT PAGE...RAPPAHANNOCK...WARREN AND
SHENANDOAH COUNTIES...
AT 603 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF KINGS CROSSING TO 4 MILES
NORTH OF SEVEN FOUNTAINS...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE SPERRYVILLE....BROWNTOWN...SEVEN
FOUNTAINS AND FOURWAY.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3888 7819 3878 7804 3867 7803 3858 7822
3873 7858 3877 7865 3887 7848 3891 7837
TIME...MOT...LOC 2205Z 282DEG 47KT 3880 7852 3890 7830
GMSSpecial weather statement, Mar 21, 5:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
611 PM EDT MON MAR 21 2011
VAZ503-504-212300-
EASTERN HIGHLAND VA-WESTERN HIGHLAND VA-
611 PM EDT MON MAR 21 2011
...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND AND WESTERN
HIGHLAND COUNTIES...
AT 610 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF HIGHTOWN...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE HIGHTOWN...NEW HAMPDEN...BLUE GRASS...
MONTEREY...VANDERPOOL...POSSUM TROT...SIRONS MILL...MCDOWELL...CLOVER
CREEK AND LIBERTY.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3833 7979 3836 7976 3836 7974 3840 7972
3844 7969 3850 7970 3852 7967 3856 7968
3857 7966 3838 7938 3818 7953 3822 7972
3826 7979 3830 7981
TIME...MOT...LOC 2211Z 311DEG 38KT 3851 7973
GMSThunderstorm Wind, Highland
- When
- March 21, 5:30 PM EST
- Where
- Highland County, 0.31 mi NE of Monterey Hannah Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.404, -79.596
A wind gust of 60 mph was measured near Monterey.
Hail, Highland
- When
- March 21, 5:41 PM EST
- Where
- Highland County, 0.78 mi NW of Mc Dowell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.337, -79.492
Hail up to quarters in size was reported in McDowell.
Hail, Augusta
- When
- March 21, 6:00 PM EST
- Where
- Augusta County, 2.66 mi S of West Augusta
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.242, -79.337
Hail up to the size of quarters was reported on Deerfield Valley Road.
Thunderstorm Wind, Prince William
- When
- March 21, 6:22 PM EST
- Where
- Prince William County, 0.29 mi N of Dumfries
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.574, -77.330
Large branches were down near Dumfries.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Winter Weather in Arizona, March 21 to 22, 20111 death · 10 injured · 58 kt wind · 5 events
- Hail and High Wind in Arizona, March 21, 20111 death · 2 injured · 54 kt wind · 2 events
- Flooding in Iowa, March 21 to 31, 2011$375,000 · 7 events
- Hail and Damaging Winds in Ohio, March 21, 2011$12,000 · 1.25 in hail · 16 events
- Drought in Texas, March 21 to 31, 2011$21,000 · 3 events
- Hail in West Virginia, March 21, 2011$9,000 · 1.75 in hail · 15 events
- Heavy Snow in Montana, March 21 to 23, 201114 events
- Damaging Wind and Lightning Strike in Virginia, March 21, 20111 injured · $12,000 · 50 kt wind · 2 events
- High Wind in New Mexico, March 21, 201161 kt wind · 8 events
- High Surf in Hawaii, March 21 to 26, 20118 events
- Winter Weather in Colorado, March 21 to 23, 20118 events
- Hail in Kentucky, March 21, 20111 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290906, 290896, 290898, 290905.